Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Sep 26, 2014, 5:49 PM PDT for Solano County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 5:49 PM PDT (00:49 UTC)
- Expired
- Sep 26, 2014, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Solano County, CA
The radar
The Sacramento radar (KDAX), 47 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WGUS56 KSTO 270049
FFWSTO
CAC095-270345-
/O.NEW.KSTO.FF.W.0007.140927T0049Z-140927T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
549 PM PDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOLANO COUNTY IN WESTERN CALIFORNIA...
* UNTIL 845 PM PDT
* AT 540 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS NEAR ROCKVILLE AND GREEN VALLEY. ROCKVILLE RD IS
FLOODED. SUISUN CREEK...GREEN VALLEY CREEK WILL FLOOD. RADAR
ESTIMATES INDICATE THAT 2.00 TO 3 INCHES OF RAIN HAS FALLEN OVER THE
PAST 3 HOURS. ROCK SLIDES WILL BE POSSIBLE OVER ARE ROADS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKVILLE...GREEN VALLEY...CORDELIA JUNCTION AND CORDELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3832 12219 3832 12209 3830 12203 3827 12206
3819 12209 3821 12218 3828 12221
$$
CS2 follow-up statements
714
WGUS76 KSTO 270100
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 PM PDT FRI SEP 26 2014
CAC095-270345-
/O.CON.KSTO.FF.W.0007.000000T0000Z-140927T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOLANO CA-
600 PM PDT FRI SEP 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR WEST
CENTRAL SOLANO COUNTY...
AT 554 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS NEAR ROCKVILLE AND GREEN VALLEY. ROCKVILLE RD IS
FLOODED JUST EAST OF GREEN VALLEY ROAD AND SOME OF THE ROAD HAS BEEN
WASHED AWAY. SUISUN CREEK...GREEN VALLEY CREEK WILL LIKELY FLOOD.
RADAR ESTIMATES INDICATE THAT 2.00 TO 3 INCHES OF RAIN HAS FALLEN
OVER THE PAST 3 HOURS. ROCK SLIDES WILL BE POSSIBLE OVER ROADS
WITHIN THE WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKVILLE...GREEN VALLEY...CORDELIA JUNCTION AND CORDELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3832 12219 3832 12209 3830 12203 3827 12206
3819 12209 3821 12218 3828 12221
$$
CS987
WGUS76 KSTO 270345
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
845 PM PDT FRI SEP 26 2014
CAC095-270353-
/O.EXP.KSTO.FF.W.0007.000000T0000Z-140927T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOLANO CA-
845 PM PDT FRI SEP 26 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT FOR WEST CENTRAL
SOLANO COUNTY...
THE HEAVY RAINFALL HAS ENDED. RUNOFF FROM EARLIER HEAVY RAINFALL
WILL KEEP ELEVATED FLOWS IN STREAMS...BUT THE FLOOD THREAT HAS
ENDED.
LAT...LON 3832 12219 3832 12209 3830 12203 3827 12206
3819 12209 3821 12218 3828 12221
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:36 PM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 26, 3:36 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT Fri Sep 26 2014 .Synopsis... Cool weather with lingering showers or thunderstorms possible, mainly over the mountains, through this weekend. Dry and warmer next week with locally breezy wind. && .Discussion... A high-amplitude trough remains over much of the West Coast. Satellite imagery shows a circulation now closing off and approaching the Bay Area coast. Scattered showers have been developing in the diffluent area ahead of the upper low... primarily along the Coastal Ranges. Only a few lightning strikes have been detected as of this writing. With fair weather across most of the Valley... temperatures are running several degrees warmer than 24 hours ago. The approaching upper low will make for a tricky forecast for the next 24 to 36 hours. For the rest of the evening, scattered showers with perhaps a few thunderstorms should continue over the mountains. Hi-res models are picking up on some substantial precipitation developing along and east of the Northern Sierra late tonight into Saturday. Snow levels are expected to drop to around 7500-8000 ft or so, with a few inches of snow accumulation possible along the higher Sierra passes. Some of these showers may also stray down toward the Sierra foothills by Saturday morning. The upper trough will shift east into Nevada by Saturday evening. Wraparound showers may continue over the Sierra into Sunday however. Temperatures will remain cooler than normal through the weekend with the presence of the trough. Valley highs are expected to be in the upper 70s to lower 80s through the weekend, with 40s to 70s over the mountains. Temps should warm to close to normal by Monday. Dang .Extended Discussion (Tuesday through Friday) Northern California is forecast to be under dry northwest flow by Tuesday and Wednesday, producing some northerly winds across the region. A warming temperature trend will become more noticeable Wednesday and into the rest of the week as heights rise and a warm high pressure shifts over the west coast. Long-range models vary on the strength of the high, but the overall pattern will result in summer-like weather with above normal temperatures and occasional breezy north winds. Shen/Dang && .Aviation... A low pressure system moving through is bringing scattered showers and isolated thunderstorms this afternoon/early evening over the coastal range and into the Delta. Additional showers and thunderstorms are expected over the Sierra and the southern Cascades later this afternoon and evening. Lingering Sierra rain showers expected overnight with local MVFR. Mountain snow over 8000 feet, with local IFR/LIFR conditions. Local MVFR conditions from patchy dense BR near Sacramento TAF sites 10z to 17z. Ek && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Sep 26, 4:04 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 404 PM PDT FRI SEP 26 2014 CAZ069-271300- WEST SLOPE NORTHERN SIERRA NEVADA- 404 PM PDT FRI SEP 26 2014 ...MOUNTAIN THUNDERSTORMS WITH SIERRA SNOW ABOVE 8000 FEET THIS WEEKEND... * IMPACTS...ADVERSE WEATHER FOR OUTDOOR ACTIVITY IN THE MOUNTAINS. SLICK ROADS IN THE MOUNTAINS FROM RAIN AND HIGH ELEVATION SNOW. MUDDY CONDITIONS FROM ADDITIONAL RAIN ON THE KING FIRE BURN AREA. * FORECAST CONFIDENCE...MEDIUM FOR THUNDERSTORMS AND SNOW. LOW FOR EXACT RAIN AMOUNTS FROM SHOWERS AND THUNDERSTORMS. * TIMING AND STRENGTH...THUNDERSTORMS POSSIBLE DURING THE AFTERNOON HOURS TODAY AND SATURDAY. CHANCE OF MOUNTAIN SHOWERS CONTINUES THROUGH THE WEEKEND. 0.25 TO 0.50 INCHES OF RAIN POSSIBLE FOR THE KING FIRE. UP TO 4 INCHES OF SNOW POSSIBLE ALONG THE SIERRA ABOVE 8000 FEET TONIGHT THROUGH SATURDAY MORNING. * WEATHER SUMMARY...A COOL STORM WILL BRING PRECIPITATION THIS WEEKEND BEFORE IT EXITS TO THE EAST SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS THROUGH SATURDAY. THE HIGHER SIERRA COULD SEE SEVERAL INCHES OF SNOW AS SNOW LEVELS DROP TONIGHT INTO SATURDAY. SNOW COULD AFFECT TRAVEL ON HIGH MOUNTAIN PASSES SUCH AS EBBETTS AND SONORA PASSES, AND CAUSE DIFFICULTIES FOR OUTDOOR ACTIVITIES. WARM AND DRY WEATHER RETURNS FOR NEXT WEEK. DANG
Special weather statement, Sep 26, 4:32 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
432 PM PDT FRI SEP 26 2014
CAZ068-270015-
WESTERN PLUMAS COUNTY/LASSEN PARK CA-
432 PM PDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN TEHAMA COUNTY IN NORTHERN CALIFORNIA
SOUTHEASTERN SHASTA COUNTY IN NORTHERN CALIFORNIA
UNTIL 515 PM PDT
AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VIOLA..MOVING WEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LAT...LON 4039 12168 4050 12183 4054 12187 4064 12172
4053 12148
TIME...MOT...LOC 2332Z 088DEG 3KT 4052 12168
CSSpecial weather statement, Sep 26, 4:34 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 434 PM PDT FRI SEP 26 2014 CAZ019-270015- NORTHERN SAN JOAQUIN VALLEY CA- 434 PM PDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA UNTIL 515 PM PDT AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRACY..MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... TRACY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3761 12154 3775 12157 3784 12144 3767 12131 TIME...MOT...LOC 2334Z 229DEG 5KT 3772 12146 CS
Local storm report, Sep 26, 5:03 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
503 PM PDT FRI SEP 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSW CORDELIA 38.19N 122.14W
09/26/2014 E0.25 INCH SOLANO CA TRAINED SPOTTER
PEA SIZED HAIL AND HEAVY RAIN AROUND I80
SOUTHWEST OF FAIRFIELD.
&&
EKLocal storm report, Sep 26, 5:08 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
508 PM PDT FRI SEP 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 1 W FAIRFIELD 38.25N 122.06W
09/26/2014 E0.50 INCH SOLANO CA EMERGENCY MNGR
TWO LANES OF WEST TEXAS STREET CLOSED, WATER
PONDING ON ROAD. HEAVY RAIN DURATION 1 HOUR
30 MINUTES.
&&
EKSpecial weather statement, Sep 26, 5:21 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 521 PM PDT FRI SEP 26 2014 CAZ019-270100- NORTHERN SAN JOAQUIN VALLEY CA- 521 PM PDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA WEST CENTRAL STANISLAUS COUNTY IN CENTRAL CALIFORNIA UNTIL 600 PM PDT AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRACY..MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LAT...LON 3756 12116 3745 12136 3762 12151 3772 12133 TIME...MOT...LOC 0021Z 324DEG 8KT 3759 12135 CS
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:21 PM PDT | Special Weather Statement | STO | Stanislaus | 39 min |
| Sep 26, 6:13 PM PDT | Special Weather Statement | STO | San Joaquin | 47 min |
| Sep 26, 8:42 PM PDT | Special Weather Statement | STO | El Dorado | 48 min |
| Sep 27, 8:46 AM PDT | Winter Weather Advisory | STO | 13 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.